Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 38, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 7:05 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 7:05 PM MDT (01:05 UTC)
- Expired
- May 10, 2018, 7:45 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:42 PM MDT | HAIL 1 | Grant, NE | |
| May 10, 7:47 PM MDT | HAIL 1.75 | Grant, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:59 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
715
WUUS53 KLBF 110105
SVRLBF
NEC029-135-110145-
/O.NEW.KLBF.SV.W.0038.180511T0105Z-180511T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
705 PM MDT THU MAY 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Perkins County in southwestern Nebraska...
Northwestern Chase County in southwestern Nebraska...
* Until 745 PM MDT
* At 705 PM MDT, a severe thunderstorm was located 9 miles east of
Venango, or 11 miles southwest of Grant, moving northeast at 35
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Grant around 725 PM MDT.
Madrid around 740 PM MDT.
Elsie around 745 PM MDT.
Other locations impacted by this severe thunderstorm include Brandon
and Wild Horse Spring.
This includes Highway 61 between mile markers 51 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4080 10197 4101 10167 4100 10150 4072 10128
4061 10195
TIME...MOT...LOC 0105Z 242DEG 29KT 4072 10186
HAIL...1.50IN
WIND...60MPH
$$
Taylor1 follow-up statement
975
WWUS53 KLBF 110122
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
722 PM MDT THU MAY 10 2018
NEC029-110131-
/O.CAN.KLBF.SV.W.0038.000000T0000Z-180511T0145Z/
Chase NE-
722 PM MDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHASE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM MDT for
southwestern Nebraska.
LAT...LON 4081 10190 4101 10167 4100 10150 4072 10128
4071 10184
TIME...MOT...LOC 0121Z 233DEG 24KT 4079 10177
$$
NEC135-110145-
/O.CON.KLBF.SV.W.0038.000000T0000Z-180511T0145Z/
Perkins NE-
722 PM MDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL PERKINS COUNTY...
At 721 PM MDT, a severe thunderstorm was located near Grant, moving
northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Grant around 730 PM MDT.
Madrid around 745 PM MDT.
Other locations impacted by this severe thunderstorm include Wild
Horse Spring.
This includes Highway 61 between mile markers 55 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4081 10190 4101 10167 4100 10150 4072 10128
4071 10184
TIME...MOT...LOC 0121Z 233DEG 24KT 4079 10177
HAIL...1.50IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:08 PM MDT, 57 minutes earlier.
Area forecast discussion, May 10, 6:08 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 708 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) Issued at 334 PM CDT Thu May 10 2018 Models continue to agree that thunderstorms will congeal into an MCS across the Sandhills into southwest NE early this evening, and then track eastward across north central and central Nebraska mid to late evening. Surface low pressure will be located across northeast CO. early this evening, with a warm front extending east from the low across west central and southwest Nebraska. This is the area where low level moisture will be maximized with SFC dew points near 60F. This is also the area of best instability and strongest shear. Large hail and wind damage seem most likely in these areas as the storms move through. In addition there is a small chance that an isolated tornado may form, especially right near the warm front where LCL levels may be lower due to the local higher moisture content. .LONG TERM...(Friday night through Thursday) Issued at 334 PM CDT Thu May 10 2018 Unsettled weather will continue Friday into Saturday. A large upper level low pressure system will remain established across the western CONUS. We'll be on the eastern fringes, with a chance for showers through Saturday. NAM does continue to indicate some instability in the mid levels Friday night, and will include thunder during this time. Otherwise the surface front will be well to the south in KS, with an overcast stratus cloud deck and cool temperatures locked in our area both Friday and Saturday. By Sunday, expected some improvement as the upper level low weakens across the Rockies. Breaks in the clouds should allow highs to reach the mid and upper 60s. The upper trough will reload and deepen next week across the western U.S. This will continue southwest flow aloft across the central plains. A stationary front will meander north and south during this time, separating warm, humid Gulf air to the south and cooler drier Canadian air to the north. This, with the upper trough locate d to the west, should yield a good set up for at least scattered thunderstorms at times. Highs mostly will be in the mid to upper 70s, with perhaps some lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu May 10 2018 Numerous thunderstorms developing across the eastern Panhandle into the far western Sandhills. Storms are expected to continue through the evening hours with movement east-northeast; storms are anticipated to congeal and transition to clusters/line this evening as well. Storms are expected to exit out of the local forecast area during the small hours. Meanwhile, ceilings are expected to deteriorate to low-end MVFR (less than 2 kft) to IFR overnight with sub-VFR conditions continuing tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, May 10, 2:52 PM MDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 352 PM CDT Thu May 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 352 PM CDT Thu May 10 2018 /252 PM MDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms capable of large hail and wind damage are expected late this afternoon and early evening across western Nebraska. The risk of severe weather will spread east into north central and central Nebraska this evening. Storm activity will develop across the Panhandle late this afternoon. The thunderstorms are expected to become numerous as they move east through western Nebraska early this evening and later across north central Nebraska in central Nebraska. Large hail is the main threat late this afternoon and early this evening across the Panhandle and western Nebraska. Then more of a wind damage threat is expected as storms move east across north central and central Nebraska. An isolated tornado could form late this afternoon or early this evening, and this would be most likely to occur about 35 miles north or south of a line from Oshkosh to North Platte. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible at times Friday through Wednesday. The risk of organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, May 10, 5:47 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN GORDON 42.81N 102.20W
05/10/2018 E0.00 INCH SHERIDAN NE PUBLIC
HEAVY RAIN, STREET FLOODING IN TOWN.
&&
JGOMEZLocal storm report, May 10, 5:58 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 19 N ELLSWORTH 42.33N 102.29W
05/10/2018 E1.00 INCH SHERIDAN NE PUBLIC
&&
JGOMEZLocal storm report, May 10, 6:22 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 12 NE OSHKOSH 41.53N 102.18W
05/10/2018 M1.75 INCH GARDEN NE PUBLIC
&&
SJACOBSLocal storm report, May 10, 6:42 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 4 ESE OSHKOSH 41.39N 102.27W
05/09/2018 M1.00 INCH GARDEN NE TRAINED SPOTTER
VIA SPOTTERNETWORK.ORG
&&
ETLocal storm report, May 10, 6:55 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 17 N ASHBY 42.27N 101.93W
05/10/2018 M1.75 INCH CHERRY NE PUBLIC
&&
JGOMEZLocal storm report, May 10, 7:00 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL LEWELLEN 41.33N 102.14W
05/10/2018 E1.50 INCH GARDEN NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 6:09 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| May 10, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 10, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 48 min |
| May 10, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 10, 6:50 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 10, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 47 min |
| May 10, 7:16 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 44 min |
| May 10, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| May 10, 7:42 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 48 min |
| May 10, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Logan, McPherson, Thomas | 43 min |
| May 10, 8:12 PM MDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 10, 8:25 PM MDT | Areal Flood Advisory | LBF | Perkins | 3 hr |
| May 10, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| May 10, 8:37 PM MDT | Special Weather Statement | LBF | Lincoln | 53 min |
| May 10, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 10, 8:57 PM MDT | Special Weather Statement | LBF | Custer | 48 min |
| May 10, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln | 55 min |
| May 10, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| May 10, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 62 min |
| May 10, 9:20 PM MDT | Areal Flood Advisory | LBF | Lincoln, Perkins | 3 hr |
| May 10, 9:44 PM MDT | Areal Flood Advisory | LBF | Keith | 3 hr |
| May 10, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| May 10, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 10, 10:25 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 50 min |
| May 10, 10:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 10, 11:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| May 10, 11:41 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
| May 10, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 52 min |
| May 11, 12:44 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| May 11, 1:27 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 48 min |
| May 11, 2:12 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 63 min |
| May 11, 3:05 AM MDT | Special Weather Statement | LBF | Hooker | 55 min |
| May 11, 3:36 AM MDT | Special Weather Statement | LBF | Grant | 39 min |
| May 11, 3:58 AM MDT | Special Weather Statement | LBF | Hooker | 47 min |
| May 11, 4:14 AM MDT | Special Weather Statement | LBF | Grant | 46 min |
| May 11, 4:18 AM MDT | Special Weather Statement | LBF | Thomas | 27 min |
| May 11, 4:50 AM MDT | Special Weather Statement | LBF | Thomas | 40 min |
| May 11, 4:56 AM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 11, 5:53 AM MDT | Special Weather Statement | LBF | Brown | 52 min |
| May 11, 6:55 AM MDT | Special Weather Statement | LBF | Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.